Convergence groups are Fuchsian groups

Research output: Contribution to journalComment/debatepeer-review

15 Scopus citations


A group of homeomorphisms of the circle satisfying the “convergence property” is shown to be the restriction of a discrete group of Mobius transformations of the unit disk. This completes the proof of the Seifert fiber space conjecture and gives a new proof of the Nielson realization problem.

Original languageEnglish (US)
Pages (from-to)395-402
Number of pages8
JournalBulletin of the American Mathematical Society
Issue number2
StatePublished - Oct 1991
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Convergence groups are Fuchsian groups'. Together they form a unique fingerprint.

Cite this